Heavy Rain, Wabash
- When
- July 30, 11:00 AM CST to 12:00 PM CST
- Where
- Wabash County, Mt Carmel
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -87.770
Flooding of side streets was reported.
Thunderstorms with torrential rain trained along a stationary front over the Lower Ohio Valley. A shortwave trough tracked eastward from Arkansas and phased with a second shortwave that tracked east from the upper Mississippi River Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms with torrential rain trained along a stationary front over the Lower Ohio Valley. A shortwave trough tracked eastward from Arkansas and phased with a second shortwave that tracked east from the upper Mississippi River Valley. These shortwaves provided uplift for sustained intense convection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 30, 10:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1140 AM CDT THU JUL 30 2009 .UPDATE... UPDATED PUBLIC PRODUCTS AND PRIMARY DISCUSSION BELOW FOR LATEST MODEL AND OBSERVATIONAL TRENDS. ALSO UPDATED AVIATION DISCUSSION FOR 18Z TAF ISSUANCE. && .DISCUSSION... AREA OF SHOWERS LIFTING STEADILY NORTHWARD THROUGH ARKANSAS AND TENNESSEE IS FINALLY REACHING THE KENTUCKY AND MISSOURI BORDERS. THE FRONT THAT WAS LINGERING ACROSS THE NORTHERN HALF OF THE AREA...HAS LIFTED NORTH OF THE AREA...ALLOWING LOWER 70S DEWPOINTS TO OVERSPREAD THE ENTIRE AREA BY MIDDAY. TAMDAR SOUNDING FROM KPAH AT 1551Z INDICATES THAT SURFACE-BASED DESTABILIZATION IS OCCURRING AND SHOULD RESULT IN DEVELOPMENT OVER MUCH OF THE AREA IN THE NEXT HOUR OR TWO. LOTS OF MOISTURE TO PLAY WITH...SO LOCALLY HEAVY RAINFALL WILL BE A CONCERN THROUGHOUT THE AREA THIS AFTERNOON. THE EXPECTED DEVELOPMENT ALONG WITH THE PRE-EXISTING SHOWERS MOVING INTO THE REGION WARRANT CATEGORICAL POPS THROUGH THE AFTERNOON OVER MUCH OF THE AREA. JACKED UP POPS IN THE SOUTHERN THIRD TO NEAR 100 PERCENT. 12Z NAM AND GFS SUPPORT THIS SCENARIO...AND MOVE THE FRONT INTO THE AREA BY SUNSET...AND THE PRECIPITATION MOSTLY OUT OF THE AREA BY 06Z TONIGHT. THIS IS ALREADY HANDLED WELL IN THE FORECAST FOR TONIGHT. ALSO LEANED ON THE 12Z NAM FORECAST FOR TEMPERATURE AND WIND TRENDS THROUGH THE AFTERNOON. && .AVIATION... PREDOMINANT PRECIP UNTIL MDNGT WITH OCNL TS ALL SITES. HAVE INTRO A FEW GUSTS THIS AFTN. KEEP CIGS MVFR ALL SITES WITH PSBL IFR FOG AND CIGS FOR A FEW HOURS AROUND SUNRISE FOR KCGI. OTHERWISE WIDESPREAD VFR BR ACROSS THE AREA. CIGS AND VSBYS WILL GO VFR AFTER 14Z FRI ALL SITES...ALONG WITH A NORTHWEST FLOW. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DRS AVIATION...KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 701 AM CDT THU JUL 30 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 701 AM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ACROSS THE QUAD STATE REGION TODAY AND TONIGHT. ALTHOUGH AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE MAIN CONCERN WITH STRONGER STORMS WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN HALF OF THE QUAD STATE SATURDAY AFTERNOON...AND ACROSS THE ENTIRE REGION SATURDAY NIGHT AND SUNDAY. ALTHOUGH ISOLATED SEVERE STORMS ARE POSSIBLE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THERE ARE ON AND OFF CHANCES OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY SIGNIFICANT RAINFALL REPORTS WOULD BE APPRECIATED. RST
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Flooding of side streets was reported.
Street flooding was reported in areas that frequently flood in heavy rain.
Water was over two main roads, including Highway 142.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179222, 179224, 179218.